MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number N164
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis confirmed low voltage fault.Moreover, it was noted that the device hardware was not detecting the loss of battery energy.The battery status indicators are not reflecting the depletion condition and are inaccurate which should no longer be relied in determining the depletion status of the device.Furthermore, the device was malfunctioning and should be replaced then return for a detailed analysis.Additional information indicated that the device changeout was not yet scheduled as patient had osteomyelitis which is not device related and was waiting for the infection to clear prior to scheduling the changeout.Also, the device has tripped explant.This device remains in service, and there were no adverse patient effects reported.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis confirmed low voltage fault.Moreover, it was noted that the device hardware was not detecting the loss of battery energy.The battery status indicators are not reflecting the depletion condition and are inaccurate which should no longer be relied in determining the depletion status of the device.Furthermore, the device was malfunctioning and should be replaced then return for a detailed analysis.Additional information indicated that the device changeout was not yet scheduled as patient had osteomyelitis which is not device related and was waiting for the infection to clear prior to scheduling the changeout.Also, the device has tripped explant.This device remains in service, and there were no adverse patient effects reported.Additional information received indicated that the device exhibited premature battery depletion (pbd).This device was surgically explanted and replaced.Furthermore, the device will be returned.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.The returned device was thoroughly inspected and analyzed.Review of device memory confirmed that a low voltage alert code 1003 was recorded.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised low voltage capacitors.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Investigation has determined that the low voltage capacitors can become compromised due to the presence of excess hydrogen gas within the device case.The issue with these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.

Brand Name
INCEPTA CRT-D
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16990776
Report Number2124215-2023-25879
Device Sequence Number7126408
Product Code LWP
UDI-Device Identifier00802526481031
UDI-Public00802526481031
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/14/2016
Device Model NumberN164
Device Catalogue NumberN164
Device Lot Number106133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/19/2023
09/13/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/11/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite